Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

April 25, 2012Rush County, Indiana

NWS Indianapolis, IN issued this special weather statement at Apr 25, 2012, 9:46 PM EDT for Rush County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2012, 9:46 PM EDT (01:46 UTC)
Expired
Apr 25, 2012, 10:30 PM EDT
In force
44 min
Issued by
NWS Indianapolis, IN

County Rush County, IN

The radar

The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS83 KIND 260146
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT WED APR 25 2012

INZ057-260230-
RUSH-
946 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN RUSH COUNTY UNTIL 1030
PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF RUSHVILLE...OR 14 MILES NORTHEAST
OF SHELBYVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUSHVILLE...
  NEW SALEM...

&&

LAT...LON 3945 8536 3958 8564 3970 8560 3959 8529
      3945 8530
TIME...MOT...LOC 0146Z 290DEG 31KT 3962 8552

$$

KOCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 9:37 PM EDT, 9 minutes earlier.

Area forecast discussion, Apr 25, 9:37 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT WED APR 25 2012

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 145 PM EDT WED APR 25 2012

LOW PRESSURE TRAVELING THROUGH THE OHIO VALLEY TONIGHT WILL BE
REPLACED BY HIGH PRESSURE THURSDAY. ANOTHER LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE OHIO VALLEY FRIDAY INTO SATURDAY. HIGH
PRESSURE SHOULD CONTROL INDIANA WEATHER FOR SEVERAL DAYS AFTER THAT.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 917 PM EDT WED APR 25 2012

APPEARS SURFACE LOW IS NEAR THE QUAD CITIES...WITH SHORT TERM
MODELS MOVING THIS LOW ACROSS NORTHERN INDIANA TONIGHT. ASSOCIATED
COLD FRONT PROGGED TO ENTER THE NORTHWEST ZONES AROUND
260700Z...REACHING THE FAR SOUTHEAST ZONES AFTER SUNRISE ON
THURSDAY. MOST OF THE ORGANIZED ACTIVITY OVER THE EASTERN ZONES
SHOULD BE MOVING OFF TO THE EAST OVER THE NEXT FEW HOURS AS
STRONGER 850MB FLOW SHIFTS OFF TO THE EAST. ALTHOUGH THE STRONGER
FLOW MOVES OFF TO THE EAST...MODEL DATA INDICATE SOME ENHANCED
WINDS AT 850MB WILL CONTINUE ACROSS THE AREA FOR THE REST OF THE
NIGHT. AS A RESULT...THERE MAY BE ADDITIONAL CONVECTIVE DEVELOPMENT
LATER TONIGHT. WILL KEEP HIGH POPS GOING IN THE EAST UNTIL ABOUT
260500Z...OTHERWISE WILL DROP POPS INTO THE CHANCE CATEGORY FOR
THE REST OF THE NIGHT.

THIS EVENING/S UPPER AIR INDICATE FAVORABLE MID LEVEL LAPSE RATES
AND DEEP LAYER SHEAR FOR A CONTINUED SEVERE THREAT OVERNIGHT.

PROGGED LOW LEVEL THICKNESSES GENERALLY SUPPORT THE LOWS TONIGHT
EXCEPT IN THE NORTHWEST...WHERE THE LOWS WILL BE NUDGED UP A COUPLE
OF DEGREES.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 145 PM EDT WED APR 25 2012

MOST IMPORTANT ISSUE CHANCE OF RAIN FROM FRIDAY INTO SATURDAY.

EVERYTHING POINTS TO DRY BY 12Z TOMORROW AND INTO FRIDAY. WITH
CYCLONIC CURVATURE PART OF TOMORROW AND CU RULE PRETTY NEGATIVE
MOSTLY CLOUDY UNTIL AFTERNOON. WITH DRY AIR AND HIGH PRESSURE
MOSTLY CLEAR TOMORROW NIGHT.

FRIDAY NAM AND GFS START TO DIFFER SIGNIFICANTLY. GFS MUCH BETTER
SUPPORTED BY NON AMERICAN MODELS...AND IS OFTEN MORE ROBUST THAN
NAM FOR THAT FAR OUT. WILL ACCEPT THAT MODEL AND ITS RELATIVELY
HIGH POPS.

THINKING IN TERMS OF CLOUDS...MET TEMPS FOR TOMORROW. OTHERWISE
MAINLY MAV TEMPS SINCE LIKE PARENT MODEL BETTER.

MAXS SATURDAY DIFFICULT..DEPENDENT ON EXACT LOCATION OF BOUNDARY
OVER CWA. ILN MADE GOOD CASE FOR GUIDANCE BEING MUCH TOO
WARM. WE SHOULD BE A BIT WARMER SINCE WILL HAVE BETTER SHOT AT
SOME SUN THAN THEY DO. WILL TRY LOWER ENSEMBLE MOS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

ISSUED AT 239 PM EDT WED APR 25 2012

COOL START TO THE PERIOD AS THE WEEKEND LOOKS WET AND COOL AS
SURFACE RIDGING WILL BE CENTERED OVER THE NORTHERN GREAT LAKES AND
MOVING INTO SOUTHEAST ONTARIO/SOUTHWEST QUEBEC. THIS WILL LEAVE
AND ELY SURFACE FLOW WITH CLOUDS ON SATURDAY AND SUNDAY WITH THE
BETTER CHANCE FOR RAIN SATURDAY.

BOTH THE GFS AND THE EURO ARE INDICATING LOW PRESSURE SETTING UP
IN THE CENTRAL PLAINS TO START THE WEEK BRINGING BACK SOURLY FLOW
AND ABOVE NORMAL TEMPERATURES BY TUESDAY. STILL A QUESTION LATER
IN THE PERIOD ON WEDNESDAY WHEN PRECIPITATION WILL RETURN...BUT IT
LOOKS LIKE A CHANCE OF RAIN OR THUNDERSTORMS LATE TUESDAY OR
WEDNESDAY.

&&

.AVIATION /DISCUSSION FOR 26/00Z TAF ISSUANCE/...

ISSUED AT 552 PM EDT WED APR 25 2012

A WARM FRONT FROM AROUND BMG TO HUF AT 22Z WILL LIFT JUST NORTHEAST
OF IND AFTER 03Z AS A WAVE OF LOW PRESSURE ACROSS NORTHWEST ILLINOIS
DROPS SOUTHEAST ALONG THE FRONT. FINALLY...AN ASSOCIATED COLD FRONT
WILL DROP SOUTHEAST OF BMG AFTER 08Z TONIGHT. WITH STRONG SHEAR AND
SOME INSTABILITY...THUNDERSTORMS ARE EXPECTED TO BREAK OUT
ESPECIALLY AFTER 03Z BEFORE ENDING AFTER 08Z FROM NORTHWEST TO
SOUTHEAST. MOSTLY VFR CONDITIONS WILL BECOME MVFR OR WORSE OVERNIGHT
AS LOW LEVEL MOISTURE INCREASES. CONDITIONS WILL IMPROVE TO VFR
AFTER 16Z AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY.
WILL GO WITH VCTS AND CB GROUPS TO START OFF AND QUICKY TRANSITION
TO TEMPO TS AFTER 01Z AS THE COLD FRONT GETS CLOSER.

WINDS WILL BE SOUTHEAST AHEAD OF THE WARM FRONT 10 KNOTS OR LESS AND
SHIFT TO SOUTH IN THE WARM SECTOR. COULD SEE MUCH HIGH WINDS IN
THUNDERSTORMS...AND MAY NEED TO ADD THEM AT ISSUANCE TIME. WINDS
WILL FINALLY SHIFT TO SOUTHWEST AND THE NORTHWEST BEHIND THE COLD
FRONT THAT SHOULD REACH BMG AROUND 08Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JK
NEAR TERM...JAS
SHORT TERM...JK
LONG TERM....MCCARTHY
AVIATION...MK
Hazardous weather outlook, Apr 25, 6:43 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
643 PM EDT WED APR 25 2012

INZ021-028>031-035>049-051-261000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
643 PM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING.

TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 800 PM AND
MIDNIGHT.

DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH
CENTRAL INDIANA TONIGHT. THUNDERSTORMS ARE POSSIBLE IN ASSOCIATION
WITH THIS LOW...AND SOME OF THEM MAY BECOME SEVERE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY...SATURDAY...AND AGAIN
TUESDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE
OHIO VALLEY ON FRIDAY AND SATURDAY...KEEPING THE THREAT FOR
STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM ABOUT 800 PM EDT UNTIL ABOUT
MIDNIGHT EDT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ052>057-060>065-067>072-261000-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
643 PM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING.

TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 800 PM AND
MIDNIGHT.

DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH
CENTRAL INDIANA TONIGHT. THUNDERSTORMS ARE POSSIBLE IN ASSOCIATION
WITH THIS LOW...AND SOME OF THEM MAY BECOME SEVERE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY...SATURDAY...AND
AGAIN TUESDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER LIGHTNING
IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE
OHIO VALLEY ON FRIDAY AND SATURDAY...KEEPING THE THREAT FOR
STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 800 PM EDT AND ABOUT MIDNIGHT
EDT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JAS

In the hours before

Local storm report, Apr 25, 5:41 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             2 S BLOOMINGTON         39.14N  86.52W
04/25/2012  E0.25 INCH       MONROE             IN   PUBLIC

&&

EVENT NUMBER IND1200167

BHH
Special weather statement, Apr 25, 6:39 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT WED APR 25 2012

INZ028-029-035-252330-
FOUNTAIN-TIPPECANOE-WARREN-
639 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...
SOUTHWESTERN TIPPECANOE AND NORTHERN WARREN COUNTIES UNTIL 730 PM
EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSWELL...OR 12 MILES SOUTHWEST OF FOWLER...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  WEST LAFAYETTE...
  RAINSVILLE...
  PINE VILLAGE...
  ATTICA...
  SHADELAND...
  PURDUE UNIVERSITY...

&&

LAT...LON 4048 8752 4048 8710 4049 8709 4043 8684
      4021 8700 4021 8709 4020 8710 4040 8754
      4045 8754
TIME...MOT...LOC 2239Z 291DEG 24KT 4047 8741

KOCH
Special weather statement, Apr 25, 7:29 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EDT WED APR 25 2012

INZ029-030-037-260015-
BOONE-CLINTON-TIPPECANOE-
729 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...NORTHERN BOONE AND
SOUTHERN TIPPECANOE COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LAFAYETTE...MOVING EAST AT
40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  FRANKFORT...
  LEBANON...
  DAYTON...
  CLARKS HILL...
  MULBERRY...
  COLFAX...
  THORNTOWN...
  MICHIGANTOWN...
  KIRKLIN...
  ULEN...

&&

LAT...LON 4030 8624 4022 8624 4001 8636 4014 8670
      4022 8670 4021 8687 4031 8710 4048 8702
TIME...MOT...LOC 2330Z 289DEG 35KT 4036 8694

KOCH
Special weather statement, Apr 25, 7:30 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT WED APR 25 2012

INZ047-048-056-057-260015-
HANCOCK-MARION-RUSH-SHELBY-
730 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR HANCOCK...NORTHEASTERN MARION...
RUSH AND NORTHEASTERN SHELBY COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...OR 11 MILES EAST OF
INDIANAPOLIS...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENFIELD...
  RUSHVILLE...
  SPRING LAKE...
  NEW PALESTINE...
  MORRISTOWN...
  CARTHAGE...
  ARLINGTON...
  MANILLA...

&&

LAT...LON 3946 8560 3979 8607 3993 8596 3993 8592
      3980 8559 3979 8559 3979 8556 3968 8529
TIME...MOT...LOC 2331Z 301DEG 36KT 3982 8590

KOCH
Special weather statement, Apr 25, 9:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 PM EDT WED APR 25 2012

INZ048-049-057-260200-
HANCOCK-HENRY-RUSH-
917 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR EASTERN HANCOCK...SOUTHERN HENRY
AND NORTHERN RUSH COUNTIES UNTIL 1000 PM EDT...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF GREENFIELD...OR 20 MILES SOUTH OF
ANDERSON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CARTHAGE...
  KNIGHTSTOWN...
  GREENSBORO...
  SPICELAND...
  DUNREITH...
  MAYS...
  LEWISVILLE...
  STRAUGHN...
  GLENWOOD...

&&

LAT...LON 3979 8522 3978 8530 3958 8530 3974 8569
      3991 8562 3985 8521 3979 8521
TIME...MOT...LOC 0118Z 293DEG 21KT 3980 8561

KOCH
Special weather statement, Apr 25, 9:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT WED APR 25 2012

INZ057-260230-
RUSH-
946 PM EDT WED APR 25 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN RUSH COUNTY UNTIL 1030
PM EDT...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF RUSHVILLE...OR 14 MILES NORTHEAST
OF SHELBYVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUSHVILLE...
  NEW SALEM...

&&

LAT...LON 3945 8536 3958 8564 3970 8560 3959 8529
      3945 8530
TIME...MOT...LOC 0146Z 290DEG 31KT 3962 8552

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:17 PM EDTSpecial Weather StatementINDRush43 min
Apr 26, 3:57 AM EDTFreeze WatchINDCarroll, Clinton, Delaware, Henry, Howard, Madison and 3 more11 hr
Apr 26, 3:12 PM EDTFreeze WarningINDBoone, Carroll, Clinton, Delaware, Fountain, Hamilton and 8 more18 hr

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.